hello & welcome, i am jamiee, just weaned of the effexor for the pristiq. i am around 2 weeks in. 100mg, okay, but agree with karen will go up. yes, i weaned for about 3 days, was a ***** but feel better 4 it. was on 300mg for 4 years, and occassionally 375mg. since pristiq is a derivitive of effexor weaning to pristiq may well be an option. let me know how you go, if ok.
luv 2 you. jamiee, 37 male, iddm, major depression, severe borderline personality disorder, hormone defiecency, diabetic nuropathy, plumbing issues, back and some bits & pecies!!!
Post Edited (ShakesDarkLady) : 4/2/2009 5:22:22 PM (GMT-6)
I am new to the forum and I apologize for the length of the post. However, I was on effexor (venlafaxine) for 6 years. I've tried SEVERAL times through the years to taper off, but every time I became so ill that I couldn't function and ended up taking it again. The straw that broke the camel's back, so to speak, was when my Dr. told me to stop eating Ho-ho's and that I'd probably be on this for the rest of my life. I would have agreed with him had I actually had anything to eat other than salads and lean protein and was exercising my butt off and STILL gained weight. So, I researched the withdrawal extensively and, luckily, was able to schedule 3 days off of work in addition to a weekend. Normally, I would have tapered down, but I'd always gotten sick. So, I figured if I was going to be sick, it might as well be because I stopped taking it altogether. ***Keep in mind this worked for ME, it might NOT work for you or anyone else. *** I stopped taking it the night before my last day of working before my mini self-imposed vacation. The first 3 - 4 days were hell. I had brain zaps. I was light-headed and confused. I couldn't think of the simplest words to say something to my daughter. I feel floaty off and on and I sweated so much I felt like I was in a sauna. However, I am now OFF and the withdrawal symptoms are gradually decreasing. Listen to your body. Drug reps make money on how many scripts of the drug they get the Dr. to write. Most drug reps have no real training in the medical profession. Take MECLIZINE if you have withdrawal symptoms. It's located near the Dramamine in the grocery store or drug store and it was a godsend. Keep in mind that you can DO this. Make a choice and stick with it. It DOES get better. I haven't felt this calm or this good, all things considered, in years. DON'T lose hope. At the very least talk to another Dr. If nothing else there is a way to taper down, on another site, that seems to have worked for a lot of people. GOOD LUCK!!